fbpx
Tailored Pet Services Logo Black

GIVE US A CALL

425-923-7791

SEND AN EMAIL

scheduling@tailoredpetservices.com

CONTACT US

Side Effects of Behavior Changing Drugs

Behavior modification drugs present us with new ways to help our pets. If your cat or dog is struggling with separation anxiety or some kind of environmental phobia, taking medication could help them feel better. They may be able to relax more during a situation that typically gives them plenty of anxiety.

Medication that alters your pet’s behavior can be very helpful. Unfortunately, it may also cause some side effects.

As a pet owner, you must be aware of the risks associated with giving your pet behavior modification drugs. Take the time to learn more about those side effects by continuing with the rest of this article.

Upset Stomach

One of the most common side effects that a pet may experience after taking medication is an upset stomach. The medication may not settle well inside their gut. It may even cause a bit of a stir in there.

A pet with an upset stomach can cause a mess inside your home. Don’t be surprised if they start vomiting due to their issues. Your pet may also develop diarrhea because of their upset stomach.

Don’t forget to give your pet plenty of water if they are struggling with some gastrointestinal issues. They can get dehydrated from vomiting and pooping frequently so make sure the liquids in their body are replenished.

No Appetite After Taking Drugs

Taking medication could also be the reason why your cat or dog is not eating much of anything. Even offering them their favorite treats may not do much to whet their appetite.

Your pet’s lack of appetite may actually be connected to their upset stomach. If you are dealing with stomach pain, eating more food is probably not something you want to do. The same holds true for your cat or dog.

Hopefully, your pet’s loss of appetite will only persist for a short while. Go ahead and take them to the vet if they still aren’t eating a day after taking the medication.

Loss of Energy

Pets struggling with the side effects of behavior modification drugs may not move around much. You may notice that they have become lethargic.

Once again, your pet becoming lethargic is not that surprising considering the other side effects of taking behavior modification drugs. That said, you should still closely monitor your pet.

Their energy level should return to normal not long after taking the medication. There may be something else troubling your pet if their lethargy persists for an extended period of time.

Liver Issues From Taking Drugs

The drugs your pet is taking may also affect their liver. To be more specific, the drugs may cause liver inflammation.

Liver inflammation is usually accompanied by symptoms such as shaking and nausea. Bring your pet to the veterinarian right away if you believe that something is happening to their liver.

How Long Will the Side Effects of Behavior Modification Drugs Persist?

The side effects of any drug should not last for very long. According to Vetlexicon, those side effects are transient changes most of the time. Your pet should be back to normal not long after they took the medication.

Keep a close eye on your pet after they take the medication. Monitor their progress and note any changes.

Symptoms that linger may no longer be related to the medication. Instead, they may be symptoms of a more serious ailment that is plaguing your pet. Act quickly to protect your pet in that situation.

Do you need someone to watch over your pet after they take their meds? We at TAILored Pet Services can take on that task. Call us at 425-923-7791 or contact us through our website if you need our services.

Previous

Next

Submit a Comment

Your email address will not be published.